MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ BRAIN HEART INFUSION; CULTURE MEDIA, GENERAL NUTRIENT BROTH

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ BRAIN HEART INFUSION; CULTURE MEDIA, GENERAL NUTRIENT BROTH
Model Number 220837
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ brain heart infusion upon receipt it was visually cloudy swirling in broth.The following information was provided by the initial reporter: customer state contamination= slightly cloudy swirling in broth.Usually indicates bacterial growth = plated to blood agar = no growth.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 investigation summary: material 220837 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 2124342 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch.Retention samples from batch 2124342 (10 tubes) were available for inspection.The retention samples showed no signs of contamination/ turbid or hazy media appearance in 10/10 retention tubes from visual inspection.All 10/10 retention tubes and a clear to trace hazy light yellow tan appearance as described in the certificate of analysis.For investigation, two uninoculated retention tubes were incubated.One tube was placed in the 33-to-37-degree celsius incubator and one tube was placed in the 20-to-25-degree celsius incubator.No microbial growth or turbidity of the media was seen in 2/2 incubated retention tubes at seven days incubation.One photo was received to assist with the investigation: ¿ the photo shows the label of a partial bd carton from batch 2124342 carton number 154.Returns were received to assist with the investigation.A small tube shipping carton was received with six tubes from batch 2124342.There was no evidence of contamination or turbid media in 6/6 returned tubes.All six returned tubes had the light-yellow tan clear to trace hazy appearance as described in the certificate of analysis.For further investigation of the returned samples received, all 6/6 returned tubes were incubated.Three tubes went into 20-25 degree celsius incubation, and three tubes went into 33-37-degree celsius incubation.At the end of a seven-day incubation period no microbial growth or cloudy media was observed in 6/6 incubated returned tubes.This complaint cannot be confirmed based on the evidence provided by the returned samples/photo.

Brand Name
BD BBL¿ BRAIN HEART INFUSION
Common Device Name
CULTURE MEDIA, GENERAL NUTRIENT BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16277884
Report Number1119779-2023-00092
Device Sequence Number6748339
Product Code JSC
UDI-Device Identifier30382902208373
UDI-Public30382902208373
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/02/2023
Device Model Number220837
Device Catalogue Number220837
Device Lot Number2124342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown